Wyoming, 2005

Damaging Wind in Wyoming, June 6, 2005

June 6, 2005 · NWS RIW · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 6, 2:34 AM MST, 10 hours 8 minutes earlier.

Area forecast discussion, Jun 6, 2:34 AM MST, 10 hours 8 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
334 AM MDT MON JUN 6 2005

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN MOUNTAINS THIS
MORNING AS STRONG UPPER LOW SLOWLY MOVES EAST. MODELS STILL
DIFFERENT IN THE HANDLING OF THIS UPPER LOW WITH THE NAM FURTHER
SOUTH THEN THE GFS. LOOKING AT HOW THE GFS HAS BEEN PERFORMING OVER
THE LAST FEW RUNS WILL TREND FORECAST TOWARDS THE GFS SOLUTION.
THIS SOLUTION WILL KEEP MOST OF THE PRECIPITATION FURTHER NORTH
TUESDAY INTO WEDNESDAY. TODAY WILL SEE SHOWERS AND THUNDERSTORMS
SPREAD ACROSS OUR REGION THROUGH THE AFTERNOON INTO THE EVENING WITH
WINDS INCREASING AGAIN DURING THE AFTERNOON. UPPER LOW THEN SPINS
NORTH OF OUR FORECAST AREA WITH MORE OF A ZONAL FLOW THROUGH THE
REST OF THE PERIOD. THIS WILL KEEP CHANCES OF SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY ACROSS THE NORTH. WILL ALSO SEE GUSTY WINDS
EACH AFTERNOON. THE GFS ALSO KEEPS OUR REGION A LITTLE WARMER THEN
IT HAD IT THE LAST FEW RUNS SO THE THREAT OF ACCUMULATING SNOW OVER
THE MOUNTAINS TUESDAY INTO WEDNESDAY HAS DECREASED BUT SHOULD STILL
SEE SNOW OVER THE HIGHER LOCATIONS. WILL STILL NEED TO KEEP AN EYE
ON THIS LOW AS IT HAS THE POTENTIAL TO BE A VERY WET SYSTEM.

.LONG TERM...THURSDAY THROUGH MONDAY...
ANOTHER NIGHT OF VARIANCE IN THE LONG RANGE MODELS WITH THE GFSLR/
DGEX VERSUS THE ECMWF/OTHERS IN THE LATE PORTION OF THE EXTENDED.
THU AND FRI FEATURE WEAK TROF OVER THE REGION WITH LOW POPS THU AND
SLIGHTLY HIGHER POPS FRI WITH SOME ENERGY LIFTING OUT OF TROF.
ANOTHER TROF IN WNW FLOW HEADS FOR W WY SAT PM INTO SAT NT. HAVE
KEPT GRIDS UNCHANGED WITH SCT POPS SAT PM THRU SAT NT. THIS TROF MAY
BE DEEPER THAN GFSLR SHOWS COME SAT INTO SUN AS THE 06Z DGEX IS A
BIT DEEPER NOW WITH THIS WEEKEND TROF. LEFT SOME LINGERING POPS IN
THE N ZONES SUN AM AND IN THE NE ZONES SUN PM. SEEMS TO BE SOME
AGREEMENT THAT SUN NT AND MON WILL DRY OUT WITH A QUICK RIDGE FOR
MON. WENT DRY WX FOR NOW. TEMPS LOOK TO BE SEASONAL THU/FRI/SAT
WITH SOME COOLING SUN THEN WARMER MON.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
.WY...NONE.

&&

SHORT TERM...HRD
LONG TERM....AR
Hazardous weather outlook, Jun 6, 12:06 PM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
106 PM MDT MON JUN 6 2005

WYZ001>020-022>030-071915-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
106 PM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING...CENTRAL WYOMING...WEST CENTRAL WYOMING...WY...NORTH
CENTRAL WYOMING AND NORTHWEST WYOMING.

...TORNADO WATCH 417 IN EFFECT TIL 6PM MDT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WITH POSSIBLE TORNADOES WILL CONTINUE THIS
AFTERNOON UNTIL 6PM MDT MAINLY IN CENTRAL WYOMING WITH SCATTERED
THUNDERSTORMS INTO EARLY TONIGHT ACROSS THE WEST AND NORTH. ISOLATED
ACTIVITY IS EXPECTED ELSEWHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE INTO THE REGION
TUESDAY CAUSING AN INCREASE IN THUNDERSTORM ACTIVITY. SOME STRONG
THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.
RAINFALL FROM THESE STORMS COULD INCREASE STREAM LEVELS. HOWEVER...
SNOWMELT SHOULD NOT BE A SIGNIFICANT CONTRIBUTING FACTOR AS IT WILL
BE COLD ENOUGH FOR SNOW IN MANY MOUNTAIN LOCATIONS. SOME ACCUMULATION
IS EXPECTED ABOVE 8000 TO 9000 FEET IN THE NORTHWEST MOUNTAINS
TUESDAY INTO WEDNESDAY. STAY TUNED FOR FUTURE UPDATES ON THIS
DEVELOPING STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT TORNADOES...HAIL AND ANY LOCAL
FLOODING.

WTP

In the hours before

Special weather statement, Jun 6, 11:05 AM MST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1205 PM MDT MON JUN 6 2005

WYZ002>007-062015-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
OWL CREEK AND BRIDGER MOUNTAINS-
INCLUDING THE CITIES OF...CODY...MEETEETSE...BASIN...GREYBULL...
LOVELL...POWELL...THERMOPOLIS...WORLAND
1205 PM MDT MON JUN 6 2005

SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 35 MPH THROUGH 1
PM. THE NATIONAL WEATHER SERVICE RECEIVED REPORTS OF FUNNEL CLOUDS
NEAR MEETEETSE AT 1150 AM.

THROUGH 1 PM...THE STRONGEST THUNDERSTORMS WILL MOVE ACROSS
EASTERN PARK AND WESTERN BIG HORN COUNTIES...PRODUCING BRIEF HEAVY RAIN...
WIND GUSTS TO 50 MPH AND HAIL. THE STORMS MAY AFFECT
POWELL...CODY...LOVELL AND BURLINGTON.

SR
Special weather statement, Jun 6, 11:23 AM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1223 PM MDT MON JUN 6 2005

WYZ004-006-008>011-062030-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BASIN...GREYBULL...LOVELL...POWELL...
WORLAND...BUFFALO...KAYCEE
1223 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 417 IN
EFFECT UNTIL 6 PM MDT FOR THE FOLLOWING AREAS

IN WYOMING THIS WATCH INCLUDES 3 COUNTIES

IN NORTH CENTRAL WYOMING

BIG HORN              JOHNSON               WASHAKIE

THIS INCLUDES THE CITIES OF...LOVELL...GREYBULL...BASIN...
WORLAND AND BUFFALO.

RUBIN

The radar

The Riverton/Lander radar (KRIW), 8 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fremont

When
June 6, 12:42 PM MST
Where
Fremont County, Riverton
Measured
62 kt (71 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
43.033, -108.383

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456289.